Virginia, 2006

Damaging Wind in Virginia, July 19, 2006

July 19, 2006 · NWS LWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 19, 1:35 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 19, 1:35 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
235 PM EDT WED JUL 19 2006

.SHORT TERM /TONIGHT-THU/...

88D CAME BACK UP ABT 145 PM. THX TO OUR DEDICATED ETS WHO SPENT HRS
IN THE 100 DEG (THATS TEMP..NOT ELEV ANGLE) RADOME FIXING IT.

LUCKILY I DONT THINK IT WL HV MUCH..IF ANY..IN THE WAY OF SVR TSTMS
TO INTEROGATE THIS AFTN/EVE. CNVCTN IS FORMING OVR THE MTNS...AND
LOOK TO DRIFT SLOWLY SSE BASED ON VWP WINDS. WL GO W/ A 40 POP FAR
W...TO NOTHING OVER THE CHES BAY - EFFECT OF LOCATION OF TS BERYL WL
BE TO PUT THE ERN PART OF OUR CWA IN THE SUBSIDENT ZONE CUTTING OFF
TSTM DVLPMENT.

CU SHOULD BE ON WANE DURG EVE HRS...THEN M CLR AFTR MDNGT.

CLIMATOLOGICALLY THIS IS THE WARMEST NIGHTTIME MIN WEEK OF THE YR -
WITH AVG LOWS IN L70S. AND AMAZINGLY - TNGTS LOWS IN THE I-95
CORRIDOR LOOK TO BE IN THE L70S. 60-65 IN THE MTNS.

TMRWS TEMPS ALSO RIGHT NEAR CLIMO AVG.

WOODY

&&

.LONG TERM /THURSDAY NGT - WEDNESDAY/...

GFS IS SHOWING BETTER CONTINUITY THAN THE NMM WRF FROM 36 HOURS
THOUGH 60 HOURS...SO WILL LEAN TOWARD THEN GFS SOLUTION WHICH IS IN
GOOD AGREEMENT WITH THE ECMWF THROUGH THIS PERIOD. HIGH AMPLITUDE
RIDGE WILL BUILD WEST OF TH ROCKIES THURSDAY NIGHT THROUGH
SATURDAY...WHILE UPPER LEVEL ENERGY WILL MOVE INTO THE TROUGH IN THE
UPPER GREAT LAKES AND ALLOW THIS TROUGH TO BUILD SOUTHWARD INTO THE
MID ATLANTIC. SFC LOW PRESSURE WILL CLOSE OFF ACROSS THE SOUTHWEST
OH VALLEY THURSDAY NIGHT. EXPECT THE PERIOD FROM 00Z FRIDAY THROUGH
06Z FRIDAY TO BE DRY WITH AN AREA OF MID LEVEL SUBSIDENCE ACROSS THE
REGION BETWEEN DEPARTING TROPICAL STORM BERYL EAST OF THE NJ COAST
AND THE APPROACHING UPPER LEVEL TROUGH TO THE NORTHWEST. H5 HEIGHTS
WILL BEGIN TO FALL AFTER 06Z FRIDAY AND WILL INCREASE AS WARM FRONT
MOVES INTO SOUTHWESTERN VA. WILL CARRY CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS ACROSS THE CWA THROUGH DAWN FRIDAY. WEAK WAVE OF LOW
PRESSURE WILL MOVE TO THE NORTH OF THE CWA ACROSS SOUTHERN PA FRIDAY
WITH MAIN AREA OF PRECIPITATION TO THE NORTH...HOWEVER THE REGION
WILL REMAIN IN THE WARM SECTOR WITH LIFTED INDICES AS LOW AS MINUS 2
C. H5 VORTICITY MAXIMA MOVING ACROSS THE MID ATLANTIC FRIDAY
COMBINED WITH THE INSTABILITY WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS. WEAK COLD FRONT BEHIND DEPARTING WAVE OF LOW PRESSURE
WILL STALL ACROSS CENTRAL VA FRIDAY NIGHT AND ACT AS A FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS. ECMWF AND GFS INDICATE THAT A
SFC LOW WILL FORM ALONG THE STALLED FRONT SATURDAY MORNING AND MOVE
TO THE NORTHEAST TO EASTERN NJ BY 12Z SUNDAY. DEEPENING H5 TROUGH IN
THE EASTERN MS VALLEY SHOULD SUPPORT THIS SFC LOW. CURRENTLY HAVE
HIGH CHANCE POPS FOR RAIN IN THE FORECAST FOR SATURDAY AND SATURDAY
NIGHT...DROPPING OFF TO LOW CHANCES SUNDAY MORNING. WITH
CONSIDERABLE CLOUDINESS ACROSS THE REGION SATURDAY...WILL HAVE HIGHS
3 TO 6 F BELOW NORMAL IN THE 80 TO 85 F RANGE. WITH H5 TROUGH AXIS
STILL TO THE WEST SUNDAY...KEPT SLIGHT CHANCE POPS IN
FORECAST...ALTHOUGH GOOD SUBSIDENCE BEHIND THE SFC LOW EXITING TO
THE NORTHEAST SHOULD PRODUCE MID AND LOW LEVEL DRYING DURING THE
AFTERNOON. WITH SUNSHINE EXPECTED DURING THE AFTERNOON...HIGHS
SUNDAY SHOULD RECOVER TO NEAR NORMAL IN THE MID TO UPPER 80S.

GFS BRINGS A SHORTWAVE H5 RIDGE ACROSS THE MID ATLANTIC MONDAY AND
TUESDAY ACCOMPANIED BY A WEAK SFC HIGH FROM THE MIDWEST. BOTH DAYS
ARE EXPECTED TO BE DRY WITH NEAR NORMAL HIGH TEMPERATURES. MORE
HUMID AIR MAY RETURN TO THE CWA WEDNESDAY UNDER WEAK RIDGING ALOFT
AND RETURN SOUTH TO SOUTHWEST FLOW AROUND THE SFC HIGH IN THE
WESTERN ATLANTIC.

SMITH

&&

.AVIATION...ISOLD TRW PSBL THIS EVE...MAY OR MAY NOT AFFECT
AIRPORTS. LGT FG PSBL IN PRE DAWN HRS CHO-MRB-IAD.

&&

.MARINE...NO PROBS ON WATERS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 19, 2:02 PM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 PM EDT WED JUL 19 2006

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-201030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
302 PM EDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMITH

In the hours before

Local storm report, Jul 19, 2:12 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
312 PM EDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             PETERSBURG GRANT AIRPOR 39.00N 79.15W
07/18/2006  E0.75 INCH       GRANT              WV   TRAINED SPOTTER

            THREE QUARTER INCH HAIL AT GRANT COUNTY AIRPORT.

0258 PM     HAIL             4 S PETERSBURG          38.94N 79.13W
07/18/2006  E1.75 INCH       GRANT              WV   TRAINED SPOTTER

            GOLFBALL SIZED HALL AON NORTH CREEK ROAD.

0330 PM     HAIL             PETERSBURG              39.00N 79.13W
07/18/2006  E0.88 INCH       GRANT              WV   LAW ENFORCEMENT

0424 PM     TSTM WND DMG     1 N FRANKLIN            38.66N 79.33W
07/18/2006                   PENDLETON          WV   LAW ENFORCEMENT

            TREE DOWN.

0430 PM     TSTM WND DMG     LANDOVER                38.94N 76.90W
07/18/2006                   PRINCE GEORGES     MD   FIRE DEPT/RESCUE

            POWERLINES DOWNED.

0431 PM     TSTM WND DMG     PINEY GROVE             39.70N 78.38W
07/18/2006                   ALLEGANY           MD   LAW ENFORCEMENT

            TREES DOWN NEAR EXIT 69 - ORLEANS ROAD. BLOCKED 1 LANE OF
            INTERSTATE 68 TEMPORARILY.

0442 PM     HAIL             PALMER PARK             38.92N 76.87W
07/18/2006  E1.00 INCH       PRINCE GEORGES     MD   BROADCAST MEDIA

            DIME TO QUARTER SIZED HAIL REPORTED THROUGH THE MEDIA.

0455 PM     TSTM WND DMG     RIVERDALE               38.95N 76.95W
07/18/2006                   PRINCE GEORGES     MD   EMERGENCY MNGR

            TELEPHONE POLES AND WIRES DOWN

0507 PM     TSTM WND DMG     STRASBURG               38.99N 78.36W
07/18/2006                   SHENANDOAH         VA   LAW ENFORCEMENT

            POWER LINES DOWN.

0518 PM     HAIL             BERKELEY SPRINGS        39.63N 78.23W
07/18/2006  E0.75 INCH       MORGAN             WV   TRAINED SPOTTER

0524 PM     HAIL             BERKELEY SPRINGS        39.63N 78.23W
07/18/2006  E1.00 INCH       MORGAN             WV   TRAINED SPOTTER

0535 PM     TSTM WND DMG     5 SSW FRONT ROYAL       38.86N 78.22W
07/18/2006                   WARREN             VA   EMERGENCY MNGR

            NICKEL SIZE HAIL.

0535 PM     TSTM WND DMG     6 SW HARRISONBURG       38.38N 78.95W
07/18/2006                   ROCKINGHAM         VA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN BRIDGEWATER.

0535 PM     HAIL             BERKELEY SPGS           39.63N 78.23W
07/18/2006  E0.75 INCH       MORGAN             WV   AMATEUR RADIO

            3/4 INCH HAIL AND TREES DOWNED IN BERKELEY SPRINGS.

0541 PM     HAIL             2 E LURAY               38.66N 78.42W
07/18/2006  E0.88 INCH       PAGE               VA   PARK/FOREST SRVC

            ON ROUTE 211 NEAR THORTON GAP

0543 PM     TSTM WND DMG     4 S FRONT ROYAL         38.87N 78.18W
07/18/2006                   WARREN             VA   PARK/FOREST SRVC

            LOCUST TREES DOWN ALONG SKYLINE DRIVE

0545 PM     HAIL             PANORAMA                38.66N 78.32W
07/18/2006  E1.00 INCH       RAPPAHANNOCK       VA   PARK/FOREST SRVC

            NATIONAL PARK SERVICE REPORTS FROM SKYLINE DRIVE

0550 PM     TSTM WND GST     2 N HAGERSTOWN          39.67N 77.72W
07/18/2006  M58.00 MPH       WASHINGTON         MD   ASOS

            MEASURED 58 MPH TSTM WIND GUST AT AIRPORT.

0553 PM     HAIL             FORKS OF CACAOH         39.40N 78.60W
07/18/2006  E1.00 INCH       HAMPSHIRE          WV   TRAINED SPOTTER

0555 PM     HAIL             2 S BERKELEY SPGS       39.60N 78.23W
07/18/2006  E2.75 INCH       MORGAN             WV   FIRE DEPT/RESCUE

            REPORTED BY EMERGENCY SERVICES.

0557 PM     TSTM WND DMG     MAUGANSVILLE            39.69N 77.75W
07/18/2006                   WASHINGTON         MD   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

0600 PM     TSTM WND DMG     LONG MEADOW             39.69N 77.71W
07/18/2006                   WASHINGTON         MD   AMATEUR RADIO

            TREES AND POWERLINES DOWN.

0610 PM     TSTM WND DMG     HEDGESVILLE             39.55N 77.99W
07/18/2006                   BERKELEY           WV   LAW ENFORCEMENT

            TREES DOWN.

0650 PM     TSTM WND DMG     7 NW LEWISTOWN          39.61N 77.51W
07/18/2006                   FREDERICK          MD   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN NEAR MIDDLEPOINT

0702 PM     HAIL             5 WSW BERKELEY SPRINGS  39.60N 78.32W
07/18/2006  M1.00 INCH       MORGAN             WV   TRAINED SPOTTER

0710 PM     HAIL             BRADDOCK HEIGHTS        39.41N 77.51W
07/18/2006  E0.75 INCH       FREDERICK          MD   TRAINED SPOTTER

0720 PM     HAIL             ADAMSTOWN               39.31N 77.47W
07/18/2006  E0.88 INCH       FREDERICK          MD   TRAINED SPOTTER

            SPOTTER REPORT

0726 PM     TSTM WND DMG     NEW WINDSOR             39.54N 77.11W
07/18/2006                   CARROLL            MD   LAW ENFORCEMENT

            POWER LINES DOWN.

0800 PM     HAIL             MOUNT AIRY              39.37N 77.16W
07/18/2006  E0.75 INCH       CARROLL            MD   PUBLIC

            RETIRED NWS EMPLOYEE.

0802 PM     TSTM WND DMG     2 N BEL AIR             39.56N 76.35W
07/18/2006                   HARFORD            MD   LAW ENFORCEMENT

            TREES DOWN ON WIRES.

0813 PM     FLASH FLOOD      BERKELEY SPRINGS        39.63N 78.23W
07/18/2006                   MORGAN             WV   AMATEUR RADIO

            WARM SPRINGS RUN REPORTED OUT OF ITS BANKS

0835 PM     TSTM WND DMG     BOWIE                   38.96N 76.74W
07/18/2006                   PRINCE GEORGES     MD   TRAINED SPOTTER

            POWERLINES DOWN.

0845 PM     FLASH FLOOD      BERRYVILLE              39.62N 78.23W
07/18/2006                   MORGAN             WV   COUNTY OFFICIAL

            ROADS CLOSED DUE TO HIGH WATER ALONG THE U.S. ROUTE 522

            CORRIDOR SOUTH OF BERKELEY SPRINGS. A FEW ARE WASHED OUT.

&&
Local storm report, Jul 19, 2:38 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             PETERSBURG GRANT AIRPOR 39.00N 79.15W
07/18/2006  E0.75 INCH       GRANT              WV   TRAINED SPOTTER

            THREE QUARTER INCH HAIL AT GRANT COUNTY AIRPORT.

0258 PM     HAIL             4 S PETERSBURG          38.94N 79.13W
07/18/2006  E1.75 INCH       GRANT              WV   TRAINED SPOTTER

            GOLFBALL SIZED HALL AON NORTH CREEK ROAD.

0330 PM     HAIL             PETERSBURG              39.00N 79.13W
07/18/2006  E0.88 INCH       GRANT              WV   LAW ENFORCEMENT

0424 PM     TSTM WND DMG     1 N FRANKLIN            38.66N 79.33W
07/18/2006                   PENDLETON          WV   LAW ENFORCEMENT

            TREE DOWN.

0430 PM     TSTM WND DMG     LANDOVER                38.94N 76.90W
07/18/2006                   PRINCE GEORGES     MD   FIRE DEPT/RESCUE

            POWERLINES DOWNED.

0431 PM     TSTM WND DMG     PINEY GROVE             39.70N 78.38W
07/18/2006                   ALLEGANY           MD   LAW ENFORCEMENT

            TREES DOWN NEAR EXIT 69 - ORLEANS ROAD. BLOCKED 1 LANE OF
            INTERSTATE 68 TEMPORARILY.

0442 PM     HAIL             PALMER PARK             38.92N 76.87W
07/18/2006  E1.00 INCH       PRINCE GEORGES     MD   BROADCAST MEDIA

            DIME TO QUARTER SIZED HAIL REPORTED THROUGH THE MEDIA.

0455 PM     TSTM WND DMG     RIVERDALE               38.95N 76.95W
07/18/2006                   PRINCE GEORGES     MD   EMERGENCY MNGR

            TELEPHONE POLES AND WIRES DOWN

0507 PM     TSTM WND DMG     STRASBURG               38.99N 78.36W
07/18/2006                   SHENANDOAH         VA   LAW ENFORCEMENT

            POWER LINES DOWN.

0518 PM     HAIL             BERKELEY SPRINGS        39.63N 78.23W
07/18/2006  E0.75 INCH       MORGAN             WV   TRAINED SPOTTER

0524 PM     HAIL             BERKELEY SPRINGS        39.63N 78.23W
07/18/2006  E1.00 INCH       MORGAN             WV   TRAINED SPOTTER

0535 PM     TSTM WND DMG     6 SW HARRISONBURG       38.38N 78.95W
07/18/2006                   ROCKINGHAM         VA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN BRIDGEWATER.

0535 PM     TSTM WND DMG     5 SSW FRONT ROYAL       38.86N 78.22W
07/18/2006                   WARREN             VA   EMERGENCY MNGR

            NICKEL SIZE HAIL.

0535 PM     HAIL             BERKELEY SPGS           39.63N 78.23W
07/18/2006  E0.75 INCH       MORGAN             WV   AMATEUR RADIO

            3/4 INCH HAIL AND TREES DOWNED IN BERKELEY SPRINGS.

0541 PM     HAIL             2 E LURAY               38.66N 78.42W
07/18/2006  E0.88 INCH       PAGE               VA   PARK/FOREST SRVC

            ON ROUTE 211 NEAR THORTON GAP

0543 PM     TSTM WND DMG     4 S FRONT ROYAL         38.87N 78.18W
07/18/2006                   WARREN             VA   PARK/FOREST SRVC

            LOCUST TREES DOWN ALONG SKYLINE DRIVE

0545 PM     HAIL             PANORAMA                38.66N 78.32W
07/18/2006  E1.00 INCH       RAPPAHANNOCK       VA   PARK/FOREST SRVC

            NATIONAL PARK SERVICE REPORTS FROM SKYLINE DRIVE

0550 PM     TSTM WND GST     2 N HAGERSTOWN          39.67N 77.72W
07/18/2006  M58.00 MPH       WASHINGTON         MD   ASOS

            MEASURED 58 MPH TSTM WIND GUST AT AIRPORT.

0553 PM     HAIL             FORKS OF CACAOH         39.40N 78.60W
07/18/2006  E1.00 INCH       HAMPSHIRE          WV   TRAINED SPOTTER

0555 PM     HAIL             2 S BERKELEY SPGS       39.60N 78.23W
07/18/2006  E2.75 INCH       MORGAN             WV   FIRE DEPT/RESCUE

            REPORTED BY EMERGENCY SERVICES.

0557 PM     TSTM WND DMG     MAUGANSVILLE            39.69N 77.75W
07/18/2006                   WASHINGTON         MD   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

0600 PM     TSTM WND DMG     LONG MEADOW             39.69N 77.71W
07/18/2006                   WASHINGTON         MD   AMATEUR RADIO

            TREES AND POWERLINES DOWN.

0610 PM     TSTM WND DMG     HEDGESVILLE             39.55N 77.99W
07/18/2006                   BERKELEY           WV   LAW ENFORCEMENT

            TREES DOWN.

0650 PM     TSTM WND DMG     7 NW LEWISTOWN          39.61N 77.51W
07/18/2006                   FREDERICK          MD   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN NEAR MIDDLEPOINT

0702 PM     HAIL             5 WSW BERKELEY SPRINGS  39.60N 78.32W
07/18/2006  M1.00 INCH       MORGAN             WV   TRAINED SPOTTER

0710 PM     HAIL             BRADDOCK HEIGHTS        39.41N 77.51W
07/18/2006  E0.75 INCH       FREDERICK          MD   TRAINED SPOTTER

0720 PM     HAIL             ADAMSTOWN               39.31N 77.47W
07/18/2006  E0.88 INCH       FREDERICK          MD   TRAINED SPOTTER

            SPOTTER REPORT

0726 PM     TSTM WND DMG     NEW WINDSOR             39.54N 77.11W
07/18/2006                   CARROLL            MD   LAW ENFORCEMENT

            POWER LINES DOWN.

0740 PM     TSTM WND DMG     JARRETTSVILLE           39.60N 76.47W
07/18/2006                   HARFORD            MD   EMERGENCY MNGR

            POWERLINES DOWN.

0800 PM     HAIL             MOUNT AIRY              39.37N 77.16W
07/18/2006  E0.75 INCH       CARROLL            MD   PUBLIC

            RETIRED NWS EMPLOYEE.

0802 PM     TSTM WND DMG     2 N BEL AIR             39.56N 76.35W
07/18/2006                   HARFORD            MD   LAW ENFORCEMENT

            TREES DOWN ON WIRES.

0813 PM     FLASH FLOOD      BERKELEY SPRINGS        39.63N 78.23W
07/18/2006                   MORGAN             WV   AMATEUR RADIO

            WARM SPRINGS RUN REPORTED OUT OF ITS BANKS

0835 PM     TSTM WND DMG     BOWIE                   38.96N 76.74W
07/18/2006                   PRINCE GEORGES     MD   TRAINED SPOTTER

            POWERLINES DOWN.

0845 PM     FLASH FLOOD      BERRYVILLE              39.62N 78.23W
07/18/2006                   MORGAN             WV   COUNTY OFFICIAL

            ROADS CLOSED DUE TO HIGH WATER ALONG THE U.S. ROUTE 522

            CORRIDOR SOUTH OF BERKELEY SPRINGS. A FEW ARE WASHED OUT.

&&

The radar

The Roanoke radar (KFCX), 147 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Augusta

When
July 19, 4:24 PM EST
Where
Augusta County, Middlebrook
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
38.050, -79.217

Trees downed from a severe thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520340.